Alert archive / Kentucky / Wind Advisories in 2009
Wind Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Dec 8, 2009, 2:50 AM CST for 4 states. It took effect at Dec 9, 2009, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 2:50 AM CST (08:50 UTC)
- In effect from
- Dec 9, 2009, 12:00 AM CST
- Expired
- Dec 9, 2009, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 080850 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 250 AM CST TUE DEC 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081700- /O.NEW.KPAH.WI.Y.0005.091209T1200Z-091210T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 250 AM CST TUE DEC 8 2009 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. * WIDESPREAD WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH WILL OCCUR. * A STRONG LOW PRESSURE STORM SYSTEM WILL LIFT ACROSS THE AREA LATE TUESDAY NIGHT. POWERFUL WINDS ROTATING AROUND THE BACKSIDE OF THE LOW WILL SWEEP ACROSS THE QUAD STATE WEDNESDAY. THE STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING. * WINDS WILL SHIFT TO THE WEST AS THEY INCREASE TO 25 TO 35 MPH WEDNESDAY. GUSTS UP TO 45 MPH WEDNESDAY MORNING WILL BE COMMON. * MINOR DAMAGE TO SMALL TREES AND LIMBS IS POSSIBLE. HIGH PROFILE VEHICLES WILL FIND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS73 KPAH 081700 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1100 AM CST TUE DEC 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-082030- /O.EXT.KPAH.WI.Y.0005.091209T0600Z-091209T2100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1100 AM CST TUE DEC 8 2009 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY. * WIDESPREAD WIND SPEEDS OF 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH EARLY AFTERNOON WEDNESDAY. * DEEPENING LOW PRESSURE WILL TRACK JUST NORTH OF THE REGION TONIGHT AND EARLY WEDNESDAY. THE INTENSE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR THE PERIOD OF STRONG AND GUSTY WINDS. * WINDS WILL SHIFT TO THE SOUTHWEST AND THEN WEST AND INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. GUSTS UP TO 45 MPH WEDNESDAY MORNING WILL BE COMMON. * MINOR DAMAGE TO SMALL TREES AND LIMBS IS POSSIBLE. HIGH PROFILE VEHICLES WILL FIND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KPAH 082116 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 316 PM CST TUE DEC 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- /O.EXT.KPAH.WI.Y.0005.091209T0600Z-091209T2100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 316 PM CST TUE DEC 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY... THE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY. * WIDESPREAD WIND SPEEDS OF 20 TO 35 MPH...WITH GUSTS UP TO 45 MPH WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH EARLY AFTERNOON WEDNESDAY. * DEEPENING LOW PRESSURE WILL TRACK JUST NORTH OF THE REGION TONIGHT AND EARLY WEDNESDAY. THE INTENSE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR THE PERIOD OF STRONG AND GUSTY WINDS. * WINDS WILL SHIFT TO THE SOUTHWEST AND THEN WEST AND INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. GUSTS UP TO 45 MPH WEDNESDAY MORNING WILL BE COMMON. * MINOR DAMAGE TO SMALL TREES AND LIMBS IS POSSIBLE. HIGH PROFILE VEHICLES WILL FIND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KPAH 090936 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CST WED DEC 9 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091745- /O.CON.KPAH.WI.Y.0005.000000T0000Z-091209T2100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 336 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WIDESPREAD WIND SPEEDS OF 20 TO 35 MPH...WITH GUSTS UP TO 50 MPH WILL OCCUR THROUGH EARLY THIS AFTERNOON. * DEEPENING LOW PRESSURE WILL TRACK ACROSS NORTHERN ILLINOIS TO NORTHERN LOWER MICHIGAN THIS AFTERNOON. THE INTENSE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR THESE STRONG AND GUSTY WINDS. * SOUTHWEST WINDS FROM 15 TO 30 MPH WILL INCREASE TO BETWEEN 20 AND 35 MPH...WITH GUSTS UP TO 50 MPH THIS MORNING. WINDS WILL BECOME WESTERLY BY EARLY THIS AFTERNOON AND SLOWLY DECREASE. * WINDS OF THIS MAGNITUDE USUALLY BRING DOWN WEAKENED TREE LIMBS AND SMALL TREES. LOOSE OBJECTS ARE BLOWN AROUND. HIGH PROFILE VEHICLES WILL FIND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH WITH GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR DEBRIS ON ROADS. && $$ MY
000 WWUS73 KPAH 091651 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1051 AM CST WED DEC 9 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-092100- /O.CON.KPAH.WI.Y.0005.000000T0000Z-091209T2100Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1051 AM CST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WIDESPREAD WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH WILL OCCUR THROUGH MID AFTERNOON. * DEEPENING LOW PRESSURE WILL TRACK THROUGH LOWER MICHIGAN THIS AFTERNOON. THE INTENSE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR THESE STRONG AND GUSTY WINDS. * WEST WINDS FROM 20 TO 30 MPH WILL DECREASE AS WE HEAD THROUGH THE AFTERNOON HOURS. AS THE LOW LIFTS INTO CANADA LATE THIS AFTERNOON...WINDS WILL DECREASE INTO THE 15 TO 25 MPH RANGE WITH GUSTS OF 30 MPH POSSIBLE. WINDS WILL SHIFT TO THE NORTHWEST AS WE PROGRESS THROUGH THE AFTERNOON. * WINDS OF THIS MAGNITUDE USUALLY BRING DOWN WEAKENED TREE LIMBS. LOOSE OBJECTS ARE BLOWN AROUND. HIGH PROFILE VEHICLES WILL FIND DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH WITH GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR DEBRIS ON ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 7, 6:01 PM CST, 8 hours 49 minutes earlier.
Area forecast discussion, Dec 7, 6:01 PM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 601 PM CST MON DEC 7 2009 .UPDATE... AVIATION DISCUSSION FOR 00Z TUESDAY ROUTINE TAF ISSUANCE. NO CHANGE TO PUBLIC SECTION WITH THIS ISSUANCE. && .DISCUSSION... /LAST ISSUED 203 PM CST MON DEC 7 2009/ AFTER A BRIEF REPRIEVE TODAY FROM ANY WEATHER...OUR NEXT SYSTEM WILL BE QUICK ON ITS HEELS. MODELS HAVE BEEN ADVERTISING FOR A FEW DAYS THAT TONIGHT WILL BE DRY...BUT NOW IT APPEARS WITH THE LATEST RUNS...WE COULD SEE PRECIPITATION CREEP INTO OUR SOUTHERN COUNTIES SOMETIME AFTER MIDNIGHT TONIGHT...MOST LIKELY DURING THE PREDAWN HOURS. MOISTURE ADVECTION/ISENTROPIC LIFT WILL COMMENCE LATER TONIGHT TO OUR SOUTH...AND AFFECT OUR REGION AFTER MIDNIGHT TONIGHT. WE COULD SEE SOME SLEET IN SOUTHEAST MISSOURI AS THE PRECIPITATION BEGINS...AS SOUNDINGS LOOK SIMILAR TO WHAT HAPPENED LAST NIGHT. IN THE MEANTIME...A STRONG SFC LOW PRESSURE SYSTEM WILL BE ORGANIZING OVER THE CENTRAL ROCKIES AND MOVING EAST ACROSS THE CENTRAL PLAINS ON TUESDAY. AS THIS OCCURS...WE WILL SEE OCCASIONAL RAIN SHOWERS PRETTY MUCH ALL DAY. LOOKING AT SOUNDINGS...WE COULD SEE SOME SLEET ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS FOR A FEW HOURS IN THE MORNING...BUT AFTER ABOUT 15Z...IT SHOULD BE ALL RAIN. AS THE SFC LOW HEADS NORTHEAST INTO THE UPPER MIDWEST TUESDAY NIGHT...OUR CHANCES FOR RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST RATHER QUICKLY. BY 12Z WEDNESDAY...THE SFC LOW IS POSITIONED OVER LAKE MICHIGAN...SO WE SHOULD BE FREE OF ANY HEAVY PRECIPITATION AFTER MIDNIGHT ON TUESDAY. THEREFORE...THE LOWER CHANCES WE ALREADY HAVE GOING FOR THE OVERNIGHT PERIOD STILL LOOK GOOD. THE COLD AIR REALLY STARTS COMING IN WITH A VENGEANCE BY 12Z WEDNESDAY AND CONTINUES THROUGHOUT THE DAY AND THE PRESSURE GRADIENT REALLY TIGHTENS AS WELL. WINDS OF 20 TO 30 MPH WILL BE COMMON WITH HIGHER GUSTS. THEREFORE...WE WILL PROBABLY NEED A WIND ADVISORY FOR WEDNESDAY. OUR HIGH TEMPERATURE WILL OCCUR IN THE MORNING...WITH TEMPS DROPPING THROUGHOUT THE DAY. WE BELIEVE THERE IS NOT ENOUGH MOISTURE TO WARRANT ANY PRECIPITATION DURING THE DAY...ALTHOUGH COULD NOT RULE OUT A FEW FLURRIES...BUT WILL CONTINUE WITH A DRY FORECAST AT THIS TIME. BY 00Z THURSDAY...H85 TEMPS DROP DOWN TO -8 TO -13 DEG C ACROSS THE AREA FROM SOUTH TO NORTH. THEREFORE...IT WILL BE A VERY COLD NIGHT ACROSS THE HEARTLAND WEDNESDAY NIGHT...AND THURSDAY LOOKS TO BE A DAY SIMILAR TO LAST FRIDAY...WHEN WE BARELY REACHED THE MID 30S. FOR THE PERIOD THURSDAY NIGHT THROUGH MONDAY. A BLEND OF THE 12Z GFS...AND 00Z/12Z RUNS OF THE ECMWF WERE USED FOR THE FORECAST. A LARGE AREA OF HIGH PRESSURE IS FORECAST TO COVER MUCH OF THE NATION EAST OF THE MISSISSIPPI RIVER FRIDAY THROUGH SUNDAY. A WEAK MID TROP SYSTEM IS FORECAST TO MOVE IN FROM THE CENTRAL U.S. LATE FRIDAY...AND ACROSS THE AREA SATURDAY. PRECIP LOOKS LESS LIKELY FRIDAY...BUT A SMALL CHANCE STILL EXISTS FRIDAY NIGHT INTO SATURDAY. KEPT WITH THE LIGHT RAIN OR SNOW/LIGHT SNOW THEME BASED ON THERMAL PROFILES AND UNCERTAINTY. POPS ARE ONLY 20 PERCENT AS WELL...BUT MAY NEED TO BE A LITTLE HIGHER SATURDAY. SUNDAY AND BEYOND...KEPT THE FORECAST DRY. A REINFORCING HIGH PRESSURE AXIS IS PROGGED TO DEVELOP SOUTHEAST FROM CANADA AND COVER MUCH OF THE NATION EAST OF THE ROCKIES. THE HIGH WILL MOVE EAST BY LATE MONDAY WHICH MAY ALLOW A FRONTAL BOUNDARY TO APPROACH. AGAIN...NOT ENOUGH CONFIDENCE TO INCLUDE ANY POPS YET. && .AVIATION... VERY DIFFICULT FORECAST WITH THIS ISSUANCE IN TERMS OF DETERMINING TRANSITION FROM VFR/MVFR CATEGORY TO IFR CATEGORY FOR KCGI/KPAH TAF SITES THROUGH 09Z TUESDAY. RAPID MOISTURE RETURN UNDER THE LOW LEVEL INVERSION...IN ADVANCE OF INVERTED TROUGH...WILL COMPLICATE THINGS ONCE PRECIPITATION RETURNS TO THE TAF SITES BEFORE DAYBREAK AT KCGI/KPAH...AND CLOSER TO 14Z AT KEVV/KOWB. ANY BREAKS IN THE LOW LEVEL CLOUD COVER AT THE BEGINNING OF THE FORECAST PERIOD SHOULD FILL IN QUICKLY AFTER 09Z AT KCGI/KPAH. THESE BREAKS SHOULD BE EVIDENT BRIEFLY BETWEEN 09-14Z AT KEVV/KOWB. ONCE THE RAIN BEGINS...CEILINGS SHOULD REMAIN AT IFR/LIFR LEVELS THROUGH 00Z WEDNESDAY AT KCGI/KPAH...AND AT LOW MVFR CEILINGS AT KEVV/KOWB. DESPITE LIGHT EASTERLY SURFACE WINDS...VISIBILITIES DUE TO THE RAIN WILL DROP TO IFR LEVELS AT KCGI/KPAH...AND MVFR LEVELS AT KEVV/KOWB. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...SMITH
Hazardous weather outlook, Dec 7, 3:45 PM CST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CST MON DEC 7 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 345 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT CHANCES FOR RAIN WILL INCREASE AFTER MIDNIGHT TONIGHT ACROSS PARTS OF SOUTHEAST MISSOURI...WEST KENTUCKY AND FAR SOUTHERN ILLINOIS. AT THE ONSET OF THIS PRECIPITATION...SOME SLEET MAY BE POSSIBLE...ESPECIALLY ACROSS PARTS OF SOUTHEAST MISSOURI. THIS MAY CAUSE A FEW SLICK SPOTS ON THE ROADWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME SLEET MAY BE POSSIBLE EARLY TUESDAY MORNING ACROSS PARTS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...WHICH MAY CAUSE A FEW SLICK SPOTS ON THE ROADWAYS. WINDS WILL BEGIN TO INCREASE ACROSS THE AREA LATE TUESDAY NIGHT...AND ESPECIALLY THROUGHOUT THE DAY ON WEDNESDAY. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS INTO THE 30 TO 40 MPH RANGE IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...ALTHOUGH REPORTS OF ANY SLEET OR SLICK ROAD CONDITIONS ARE APPRECIATED.
Nearby
Wind Advisories in Kentucky, 2009Wind Advisories in Illinois, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.